... on the lantus pen 10mg at bedtime my question is im afraid the my sugar may drop while im sleeping and i wont wake to try to correct this could i die if it drops to low and i dont wake up ?
10 U is a very low dose. Your A1C must still have been high or he wouldn't have ordered it. It is slow acting and works over 24 hrs, so its not going slam you with it at night. Your blood sugar has to go pretty low to kill you. I've seen them as low as 35 and the person was still alive. Have a small protein snack before bed and you'll be fine.
10 units is a very low dose that figured out to be about 0.416 units per hour on a 24 hour base. As this is a long acting insulin you should not be worried with a 1000mg metformin on board sounds like your liver is pushing out a good share of glucose and your doc wants to cover some of it with insulin. I am insulin dependent have had some low blood sugars with numbers like 20's and 30's, 40 and the common ones are in the 50 and 60 range. And, they wake me up. As long as your blood sugar is around 80 to120 when you go to bed you will be fine and if you are a little low have a couple of crackers with peanut butter as a bedtime snack
- Lantus Drug Information
- Lantus Solostar Drug Information
- Lantus Solostar Pen Drug Information
- Metformin Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Jul 2010 • 1 answer
Updated 9 May 2018 • 2 answers
Updated 28 Oct 2017 • 8 answers
Updated 21 Jan 2016 • 1 answer
Updated 3 Jun 2018 • 1 answer